MAUDE Adverse Event Report: ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/ SAWBLD; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/ SAWBLD; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISPS KIT,TRANS-TIB ACL W/ SAWBLD
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 3/24/2022, it was reported by a sales representative via phone that an ar-1897s transtibial acl disposables kit had a nitinol wire that broke inside the patient.After surgeon inserter the nitinol wire in the femoral tunnel, a screw was placed in.However, while surgeon was screwing in the screw the back wall of the femur blew out and it caused just about 1mm of the nitinol wire to snap.Surgeon made an incision in the back of the knee in an attempt to get access to the nitinol wire but could not.Case was completed using a tightrope and additional screw from another manufacturer.There was a delay in the surgery of roughly one hour and a half.Sales representative could not confirm if additional anesthesia was administer due to delay in surgery.The lot number for ar-1897s transtibial acl disposables kit is unknown as well.This was discovered during a quad acl reconstruction procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
DISPS KIT,TRANS-TIB ACL W/ SAWBLD
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14075205
Report Number1220246-2022-04724
Device Sequence Number16802543
Product Code GFA
UDI-Device Identifier00888867022454
UDI-Public00888867022454
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISPS KIT,TRANS-TIB ACL W/ SAWBLD
Device Catalogue NumberAR-1897S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown